| Model Number |
G56236 |
| Medical Device Problem Codes |
Break (1069); Unraveled Material (1664)
| Health Effect - Clinical Codes |
Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/08/2023
Type of Reportable Event
Serious Injury
Event or Problem Description
As reported, during removal of the device from the femoral artery, a flexor high-flex ansel guiding sheath unraveled and separated.The sheath was reportedly stuck and extra force was applied to remove the sheath from the patient, who was in recovery at the time of the event.As the sheath was removed, it unraveled and separated, three-centimeters from the distal tip.The proximal portion of the sheath was outside of the patient and the distal portion of the device was removed with forceps.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Additional information has been requested.
Additional Manufacturer Narrative
Name and address = postal code: (b)(6).Occupation = regulatory affairs manager.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
Event or Problem Description
Additional information was received on 17apr2023.Access was obtained in the left femoral artery for a cross-over of the iliac bifurcation.A 5-french pigtail catheter and 0.035-inch wires were used through the sheath.The anatomy was not tortuous, scarred, or calcified.The sheath was in place for approximately sixty minutes.During the procedure, the sheath and dilator were moved into the common femoral artery, and the patient was sent to recovery with the sheath/dilator in place.During removal of the sheath/dilator in recovery, resistance was encountered, and the sheath separated and unraveled just proximal to the radiopaque tip.The patient returned to the "theatre" for removal of the distal tip of the device, using "mosquito plyers" under angiographic guidance, delaying release of the patient to the ward from recovery.No additional interventions were needed.
Additional Manufacturer Narrative
H3: device evaluated by mfg = other (81) - device evaluation has begun; however, a conclusion is not yet available.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Summary of event: as reported, during removal of the device from the femoral artery, a flexor high-flex ansel guiding sheath unraveled and separated.The sheath was reportedly stuck, and extra force was applied to remove the sheath from the patient, who was in recovery at the time of the event.As the sheath was removed, it unraveled and separated, three centimeters from the distal tip.The proximal portion of the sheath was outside of the patient and the distal portion of the device was removed with forceps.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Additional information was received 17apr2023.Access was obtained in the left femoral artery for a cross-over of the iliac bifurcation.A 5-french pigtail catheter and 0.035-inch wires were used through the sheath.The anatomy was not tortuous, scarred, or calcified.The sheath was in place for approximately sixty minutes.During the procedure, the sheath and dilator were moved into the common femoral artery, and the patient was sent to recovery with the sheath/dilator in place.During removal of the sheath/dilator in recovery, resistance was encountered, and the sheath separated and unraveled just proximal to the radiopaque tip.The patient returned to the "theatre" for removal of the distal tip of the device, using "mosquito plyers" under angiographic guidance, delaying release of the patient to the ward from recovery.No additional interventions were needed.Investigation evaluation: reviews of the complaint history, device history record, instructions for use (ifu), and quality control procedures were conducted during the investigation.A visual examination of the complaint device was also conducted.The used complaint device was returned to cook for investigation.The device was separated approximately 46.5cm from the hub.The coils were exposed at the point of separation.A review of the device history record found no non-conformances related to the reported failure mode.A review of complaint history records shows no other related complaints associated with the complaint device lot.Because there were no related non-conformances, adequate inspection activities have been established, there is objective evidence that the device history record was fully executed, and no other related complaints from the lot that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in the field.The product ifu states that if resistance is encountered during sheath advancement, ¿assess cause of resistance and consider dilation of any restriction identified or consider alternate treatment strategy.If flexor sheath is advanced through resistance, force to remove the sheath will be higher, increasing the risk of sheath material or hub separation upon withdrawal¿.The ifu also states that reinsertion of the dilator prior to removal of the sheath ¿increases the strength of the sheath and lessens the risk of device separation¿ and suggests insertion of the dilator prior to removal if resistance is encountered or anticipated during withdrawal of the device.The ifu instructs the user to insert a wire guide 10cm past the tip of the sheath prior to removal of the device and to remove the wire guide after removing the sheath.A review of relevant manufacturing and quality control documents were conducted.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The information provided upon review of the dmr, dhr, ifu, and investigation of the returned device, suggests that there is evidence the device was manufactured to specification.Based on the available information and results of the investigation, cook has concluded that a cause could not be established.The risk analysis for this failure mode was reviewed and no additional escalation is required.There is currently a capa investigation open to investigate this product failure.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.